Alert archive / Vermont / High Wind Warnings in 2006

High Wind Warning 2, NWS Burlington, VT

October 27, 20064 counties in Vermont

NWS Burlington, VT issued this high wind warning at Oct 27, 2006, 3:59 PM EDT for 4 counties in Vermont. It took effect at Oct 28, 2006, 8:00 AM EDT. It was in force for 9 hr. 10 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Oct 27, 2006, 3:59 PM EDT (19:59 UTC)
In effect from
Oct 28, 2006, 8:00 AM EDT
Expired
Oct 28, 2006, 4:31 PM EDT
In force
9 hr
Issued by
NWS Burlington, VT

Counties Addison County, VT, Chittenden County, VT, Franklin County, VT, Rutland County, VT

The radar

The Burlington radar (KCXX), 33 km from the middle of the area, began a volume at 19:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Oct 28, 8:20 AM EDTNON-TSTM WND DMGWestford, VTTREE DOWN ON VT ROUTE 128
Oct 28, 8:35 AM EDTNON-TSTM WND DMGJericho, VTTREES ON WIRES ALONG IRISH SETTLEMENT RD.
Oct 28, 8:35 AM EDTNON-TSTM WND DMGStarksboro, VTVT ROUTE 17, LARGE TREE DOWN
Oct 28, 8:35 AM EDTBLIZZARDJericho, VTTREES ON WIRES ALONG IRISH SETTLEMENT RD.
Oct 28, 10:18 AM EDTNON-TSTM WND GST 63Jericho, VT
Oct 28, 10:25 AM EDTNON-TSTM WND DMGUnderhill, VTTREE DOWN ON PLEASANT VALLEY ROAD.
Oct 28, 11:09 AM EDTNON-TSTM WND DMGRichford, VTPOWER LINES DOWN. VACANT HOUSE BLOWN DOWN BY HIGH GUSTS OF WIND. NO INJURIES.
Oct 28, 11:15 AM EDTNON-TSTM WND DMGUnderhill, VTMORE TREES DOWN ALONG PLEASANT VALLEY ROAD.
Oct 28, 12:07 PM EDTNON-TSTM WND DMGJericho, VTTREES DOWN
Oct 28, 12:09 PM EDTNON-TSTM WND DMGRichmond, VTTREE DOWN ON HALF OF GOV PECK RD.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 8.0 hours before the alert went out and 183 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2006-10-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2006-10-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 10 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
665 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
10 m²/s²
0-3 km storm-relative helicity
63 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS71 KBTV 271959
NPWBTV

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BURLINGTON VT
359 PM EDT FRI OCT 27 2006

...POTENTIALLY DAMAGING WINDS UP TO 70 MPH ALONG THE WESTERN
SLOPES OF THE GREEN MOUNTAINS SATURDAY...

.A POWERFUL LOW PRESSURE SYSTEM...LOCATED OVER THE TENNESSEE
RIVER VALLEY AT 4 PM FRIDAY...WILL TRACK INTO THE NORTHEAST UNITED
STATES ON SATURDAY. AS THE LOW PRESSURE AREA INTENSIFIES...
SOUTHEAST WINDS WILL INTENSIFY ACROSS THE NORTH COUNTRY...ESPECIALLY
ACROSS THE HIGHER ELEVATIONS AND JUST WEST OF THE SPINE OF THE
GREEN MOUNTAINS. AS IS TYPICAL IN SOUTHEASTERLY WIND REGIMES...THE 
WESTERN SLOPES OF THE GREEN MOUNTAINS IN VERMONT ARE EXPECTED TO
SEE THE HIGHEST WINDS...WITH GUSTS UP TO 70 MPH EXPECTED.

VTZ016>019-280400-
/O.UPG.KBTV.HW.A.0002.061028T1200Z-061029T0000Z/
/O.NEW.KBTV.HW.W.0002.061028T1200Z-061029T0000Z/
EASTERN FRANKLIN-EASTERN CHITTENDEN-EASTERN ADDISON-
EASTERN RUTLAND-
INCLUDING THE CITIES OF...ENOSBURG FALLS...RICHFORD...UNDERHILL...
BRISTOL...RIPTON...EAST WALLINGFORD...KILLINGTON
359 PM EDT FRI OCT 27 2006

...HIGH WIND WARNING IN EFFECT FROM 8 AM TO 8 PM EDT SATURDAY...

THE NATIONAL WEATHER SERVICE IN BURLINGTON HAS ISSUED A HIGH WIND
WARNING FOR THE WEST SLOPES OF THE GREEN MOUNTAINS...WHICH IS IN 
EFFECT FROM 8 AM TO 8 PM EDT SATURDAY. THIS WARNING REPLACES THE 
HIGH WIND WATCH PREVIOUSLY IN EFFECT.

DAMAGING WINDS ARE EXPECTED ALONG THE WESTERN SLOPES OF THE GREEN
MOUNTAINS DURING THE DAY SATURDAY. SOUTHEAST WINDS WILL INCREASE
FROM 20 TO 30 MPH SATURDAY MORNING...TO 30 TO 40 MPH WITH GUSTS
LOCALLY TO 70 MPH IN THE AFTERNOON. VALLEYS AND MOUNTAIN PASSES
ALONG THE SPINE OF THE GREEN MOUNTAINS...AND THEIR WESTERN
SLOPES...WILL BE MOST SUSCEPTIBLE TO THE STRONGER...AND
POTENTIALLY DAMAGING WINDS. THE THREAT OF DAMAGING WINDS WILL END
LATE SATURDAY EVENING AS AN OCCLUDED FRONT PASSES ACROSS THE
REGION AND SHIFTS WINDS INTO THE SOUTHWEST.

WIND SPEEDS OF THIS MAGNITUDE CAN BLOW AROUND LOOSE
OBJECTS...AND DOWN TREES AND POWER LINES. INTERRUPTIONS IN
ELECTRICAL AND PHONE SERVICES ARE POSSIBLE ON SATURDAY AS A RESULT
OF THE STRONG WINDS. PLEASE TAKE PRECAUTIONS TO PREPARE FOR STRONG
WINDS IF YOU LIVE NEAR THE WEST SLOPES OF THE GREEN MOUNTAINS.
ADDITIONALLY...IF YOU PLAN TO TRAVEL IN THE AREA TOMORROW...BE
ADVISED THAT WINDS MAY RAPIDLY CHANGE IN SPEED NEAR THE MOUNTAIN
PASSES...POSING A HAZARD TO TRAVELERS.  

PLEASE STAY TUNED TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR
GO TO WWW.WEATHER.GOV/BURLINGTON FOR FURTHER UPDATES ON THIS
WEATHER SITUATION.

$$

BANACOS
4 follow-up statements
000 
WWUS71 KBTV 280229
NPWBTV

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BURLINGTON VT
1029 PM EDT FRI OCT 27 2006

...POTENTIALLY DAMAGING WINDS UP TO 70 MPH ALONG THE WESTERN
SLOPES OF THE GREEN MOUNTAINS SATURDAY...

.A POWERFUL LOW PRESSURE SYSTEM MOVING THROUGH THE OHIO VALLEY
TONIGHT...WILL TRACK INTO THE NORTHEAST UNITED STATES ON SATURDAY. AS
THE LOW PRESSURE AREA INTENSIFIES...SOUTHEAST WINDS WILL INTENSIFY
ACROSS THE NORTH COUNTRY...ESPECIALLY ACROSS THE HIGHER ELEVATIONS
AND JUST WEST OF THE SPINE OF THE GREEN MOUNTAINS. AS IS TYPICAL
IN SOUTHEASTERLY WIND REGIMES...THE WESTERN SLOPES OF THE GREEN
MOUNTAINS IN VERMONT ARE EXPECTED TO SEE THE HIGHEST WINDS...WITH
GUSTS UP TO 70 MPH EXPECTED.

VTZ016>019-281030-
/O.CON.KBTV.HW.W.0002.061028T1200Z-061029T0000Z/
EASTERN FRANKLIN-EASTERN CHITTENDEN-EASTERN ADDISON-
EASTERN RUTLAND-
INCLUDING THE CITIES OF...ENOSBURG FALLS...RICHFORD...UNDERHILL...
BRISTOL...RIPTON...EAST WALLINGFORD...KILLINGTON
1029 PM EDT FRI OCT 27 2006

...HIGH WIND WARNING REMAINS IN EFFECT FROM 8 AM TO 8 PM EDT
SATURDAY...

A HIGH WIND WARNING REMAINS IN EFFECT FROM 8 AM TO 8 PM EDT
SATURDAY. 

DAMAGING WINDS ARE EXPECTED ALONG THE WESTERN SLOPES OF THE GREEN
MOUNTAINS DURING THE DAY SATURDAY. SOUTHEAST WINDS WILL INCREASE
FROM 20 TO 30 MPH SATURDAY MORNING...TO 30 TO 40 MPH WITH GUSTS
LOCALLY TO 70 MPH IN THE AFTERNOON. VALLEYS AND MOUNTAIN PASSES
ALONG THE SPINE OF THE GREEN MOUNTAINS...AND THEIR WESTERN
SLOPES...WILL BE MOST SUSCEPTIBLE TO THE STRONGER...AND
POTENTIALLY DAMAGING WINDS. THE THREAT OF DAMAGING WINDS WILL END
LATE SATURDAY EVENING AS AN OCCLUDED FRONT PASSES ACROSS THE
REGION AND SHIFTS WINDS INTO THE SOUTHWEST.

WIND SPEEDS OF THIS MAGNITUDE CAN BLOW AROUND LOOSE OBJECTS...AND
DOWN TREES AND POWER LINES. INTERRUPTIONS IN ELECTRICAL AND PHONE
SERVICES ARE POSSIBLE ON SATURDAY AS A RESULT OF THE STRONG
WINDS. PLEASE TAKE PRECAUTIONS TO PREPARE FOR STRONG WINDS IF YOU
LIVE NEAR THE WEST SLOPES OF THE GREEN MOUNTAINS. ADDITIONALLY...
IF YOU PLAN TO TRAVEL IN THE AREA TOMORROW...BE ADVISED THAT
WINDS MAY RAPIDLY CHANGE IN SPEED NEAR THE MOUNTAIN PASSES...
POSING A HAZARD TO TRAVELERS.

PLEASE STAY TUNED TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR
GO TO WWW.WEATHER.GOV/BURLINGTON FOR FURTHER UPDATES ON THIS
WEATHER SITUATION.

$$
000 
WWUS71 KBTV 280802
NPWBTV

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BURLINGTON VT
402 AM EDT SAT OCT 28 2006

...POTENTIALLY DAMAGING WINDS UP TO 70 MPH ALONG THE WESTERN
SLOPES OF THE GREEN MOUNTAINS TODAY...

.A POWERFUL LOW PRESSURE SYSTEM MOVING THROUGH THE OHIO VALLEY
...WILL TRACK INTO THE NORTHEAST UNITED STATES TODAY. THE LOW
PRESSURE AREA WILL INTENSIFY...ALLOWING SOUTHEAST WINDS TO
INTENSIFY ACROSS THE NORTH COUNTRY...ESPECIALLY ACROSS THE HIGHER
ELEVATIONS AND JUST WEST OF THE SPINE OF THE GREEN MOUNTAINS. AS
IS TYPICAL IN SOUTHEASTERLY WIND REGIMES...THE WESTERN SLOPES OF
THE GREEN MOUNTAINS IN VERMONT ARE EXPECTED TO SEE THE HIGHEST
WINDS...WITH GUSTS UP TO 70 MPH EXPECTED.

VTZ016>019-281615-
/O.CON.KBTV.HW.W.0002.061028T1200Z-061029T0000Z/
EASTERN FRANKLIN-EASTERN CHITTENDEN-EASTERN ADDISON-
EASTERN RUTLAND-
INCLUDING THE CITIES OF...ENOSBURG FALLS...RICHFORD...UNDERHILL...
BRISTOL...RIPTON...EAST WALLINGFORD...KILLINGTON
402 AM EDT SAT OCT 28 2006

...HIGH WIND WARNING REMAINS IN EFFECT FROM 8 AM THIS MORNING TO
8 PM EDT THIS EVENING...

A HIGH WIND WARNING REMAINS IN EFFECT FROM 8 AM THIS MORNING TO
8 PM EDT THIS EVENING. 

DAMAGING WINDS ARE EXPECTED ALONG THE WESTERN SLOPES OF THE GREEN
MOUNTAINS DURING THE DAY TODAY. SOUTHEAST WINDS WILL INCREASE
FROM 20 TO 30 MPH THIS MORNING...TO 30 TO 40 MPH WITH GUSTS
LOCALLY TO 70 MPH IN THE AFTERNOON. VALLEYS AND MOUNTAIN PASSES
ALONG THE SPINE OF THE GREEN MOUNTAINS...AND THEIR WESTERN
SLOPES...WILL BE MOST SUSCEPTIBLE TO THE STRONGER...AND
POTENTIALLY DAMAGING WINDS. THE THREAT OF DAMAGING WINDS WILL END
LATE SATURDAY EVENING AS AN OCCLUDED FRONT PASSES ACROSS THE
REGION AND SHIFTS WINDS INTO THE SOUTHWEST.

WIND SPEEDS OF THIS MAGNITUDE CAN BLOW AROUND LOOSE OBJECTS...AND
DOWN TREES AND POWER LINES. INTERRUPTIONS IN ELECTRICAL AND PHONE
SERVICES ARE POSSIBLE TODAY AS A RESULT OF THE STRONG WINDS.
PLEASE TAKE PRECAUTIONS TO PREPARE FOR STRONG WINDS IF YOU LIVE
NEAR THE WEST SLOPES OF THE GREEN MOUNTAINS. ADDITIONALLY... IF
YOU PLAN TO TRAVEL IN THE AREA...BE ADVISED THAT WINDS MAY RAPIDLY
CHANGE IN SPEED NEAR THE MOUNTAIN PASSES...POSING A HAZARD TO
TRAVELERS.

PLEASE STAY TUNED TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR
GO TO WWW.WEATHER.GOV/BURLINGTON FOR FURTHER UPDATES ON THIS
WEATHER SITUATION.

$$
000 
WWUS71 KBTV 281530
NPWBTV

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BURLINGTON VT
1130 AM EDT SAT OCT 28 2006

...POTENTIALLY DAMAGING WINDS UP TO 70 MPH ALONG THE WESTERN
SLOPES OF THE GREEN MOUNTAINS TODAY...

.A POWERFUL LOW PRESSURE SYSTEM WILL BE OVER CENTRAL NEW YORK
STATE EARLY THIS AFTERNOON. THIS LOW PRESSURE AREA WILL MOVE NORTH
INTO CANADA EARLY THIS EVENING. THIS LOW PRESSURE AREA WILL CONTINUE
TO INTENSIFY...ALLOWING SOUTHEAST WINDS TO STRENGTHEN ACROSS THE
NORTH COUNTRY...ESPECIALLY ACROSS THE HIGHER ELEVATIONS AND JUST
WEST OF THE SPINE OF THE GREEN MOUNTAINS. AS IS TYPICAL IN
SOUTHEASTERLY WIND REGIMES...THE WESTERN SLOPES OF THE GREEN
MOUNTAINS IN VERMONT ARE EXPECTED TO SEE THE HIGHEST WINDS...WITH
GUSTS UP TO 70 MPH EXPECTED.

VTZ016>019-282330-
/O.CON.KBTV.HW.W.0002.000000T0000Z-061029T0000Z/
EASTERN FRANKLIN-EASTERN CHITTENDEN-EASTERN ADDISON-
EASTERN RUTLAND-
INCLUDING THE CITIES OF...ENOSBURG FALLS...RICHFORD...UNDERHILL...
BRISTOL...RIPTON...EAST WALLINGFORD...KILLINGTON
1130 AM EDT SAT OCT 28 2006

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING FOR THE WESTERN SLOPES OF THE GREEN MOUNTAINS...

DAMAGING WINDS ARE EXPECTED TO CONTINUE THIS AFTERNOON ALONG THE
WESTERN SLOPES OF THE GREEN MOUNTAINS. WINDS WILL BE SOUTHEAST AT
30 TO 30 MPH WITH GUSTS LOCALLY TO 70 MPH THIS AFTERNOON. VALLEYS
AND MOUNTAIN PASSES ALONG THE SPINE OF THE GREEN MOUNTAINS...AND
THEIR WESTERN SLOPES...WILL BE MOST SUSCEPTIBLE TO THE STRONGER
...AND POTENTIALLY DAMAGING WINDS. THE THREAT OF DAMAGING WINDS
WILL END LATE SATURDAY EVENING AS AN OCCLUDED FRONT PASSES ACROSS
THE REGION AND SHIFTS WINDS INTO THE SOUTHWEST.

WIND SPEEDS OF THIS MAGNITUDE CAN BLOW AROUND LOOSE OBJECTS...AND
DOWN TREES AND POWER LINES. INTERRUPTIONS IN ELECTRICAL AND PHONE
SERVICES ARE POSSIBLE TODAY AS A RESULT OF THE STRONG WINDS.
PLEASE TAKE PRECAUTIONS TO PREPARE FOR STRONG WINDS IF YOU LIVE
NEAR THE WEST SLOPES OF THE GREEN MOUNTAINS. ADDITIONALLY... IF
YOU PLAN TO TRAVEL IN THE AREA...BE ADVISED THAT WINDS MAY
RAPIDLY CHANGE IN SPEED NEAR THE MOUNTAIN PASSES...POSING A
HAZARD TO TRAVELERS.

PLEASE STAY TUNED TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR
GO TO WWW.WEATHER.GOV/BURLINGTON FOR FURTHER UPDATES ON THIS
WEATHER SITUATION.

$$
000 
WWUS71 KBTV 282031
NPWBTV

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BURLINGTON VT
431 PM EDT SAT OCT 28 2006

...SUNDAY WILL BE A VERY WINDY DAY ACROSS VERMONT AND NORTHERN NEW
YORK...

.A LOW PRESSURE AREA WILL MOVE INTO QUEBEC ON SUNDAY AND CONTINUE
TO STRENGTHEN. THIS WILL CAUSE VERY WINDY CONDITIONS TO DEVELOP ACROSS
VERMONT AND NORTHERN NEW YORK ON SUNDAY.

VTZ016>019-291000-
/O.CAN.KBTV.HW.W.0002.000000T0000Z-061029T0000Z/
/O.NEW.KBTV.WI.Y.0010.061029T1100Z-061029T2300Z/
EASTERN FRANKLIN-EASTERN CHITTENDEN-EASTERN ADDISON-
EASTERN RUTLAND-
INCLUDING THE CITIES OF...ENOSBURG FALLS...RICHFORD...UNDERHILL...
BRISTOL...RIPTON...EAST WALLINGFORD...KILLINGTON
431 PM EDT SAT OCT 28 2006

...HIGH WIND WARNING IS CANCELLED FOR THE WESTERN SLOPES OF THE GREEN MOUNTAINS...
...WIND ADVISORY IN EFFECT FROM 6 AM TO 6 PM EST SUNDAY FOR THE WESTERN SLOPES OF THE GREEN
   MOUNTAINS...

THE NATIONAL WEATHER SERVICE IN BURLINGTON HAS ISSUED A WIND
ADVISORY FOR THE WESTERN SLOPES OF THE GREEN MOUNTAINS...WHICH IS IN
EFFECT FROM 6 AM TO 6 PM EST SUNDAY. THE HIGH WIND WARNING HAS
BEEN CANCELLED.

ON SUNDAY...WEST TO SOUTHWEST WINDS WILL INCREASE TO 25 TO 35 MPH
WITH WIND GUSTS UP TO 50 MPH POSSIBLE...AS A LOW PRESSURE AREA CONTINUES
TO STRENGTHEN OVER QUEBEC.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION. ALSO...SCATTERED POWER
OUTAGES ARE POSSIBLE.

PLEASE STAY TUNED TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR
GO TO WWW.WEATHER.GOV/BURLINGTON FOR FURTHER UPDATES ON THIS
WEATHER SITUATION.

$$

NYZ026>031-034-035-087-VTZ001>012-291000-
/O.NEW.KBTV.WI.Y.0010.061029T1100Z-061029T2300Z/
NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-EASTERN CLINTON-
SOUTHEASTERN ST. LAWRENCE-SOUTHERN FRANKLIN-WESTERN CLINTON-
WESTERN ESSEX-EASTERN ESSEX-SOUTHWESTERN ST. LAWRENCE-GRAND ISLE-
WESTERN FRANKLIN-ORLEANS-ESSEX-WESTERN CHITTENDEN-LAMOILLE-
CALEDONIA-WASHINGTON-WESTERN ADDISON-ORANGE-WESTERN RUTLAND-
WINDSOR-
INCLUDING THE CITIES OF...MASSENA...MALONE...PLATTSBURGH...
STAR LAKE...SARANAC LAKE...TUPPER LAKE...DANNEMORA...
LAKE PLACID...PORT HENRY...TICONDEROGA...OGDENSBURG...POTSDAM...
GOUVERNEUR...ALBURGH...SOUTH HERO...ST. ALBANS...NEWPORT...
ISLAND POND...BURLINGTON...JOHNSON...STOWE...ST. JOHNSBURY...
MONTPELIER...MIDDLEBURY...VERGENNES...BRADFORD...RANDOLPH...
RUTLAND...SPRINGFIELD...WHITE RIVER JUNCTION
431 PM EDT SAT OCT 28 2006

...WIND ADVISORY IN EFFECT FROM 6 AM TO 6 PM EST SUNDAY...

THE NATIONAL WEATHER SERVICE IN BURLINGTON HAS ISSUED A WIND
ADVISORY FOR NORTHERN NEW YORK AND MOST OF VERMONT...WHICH IS IN
EFFECT FROM 6 AM TO 6 PM EST SUNDAY.

ON SUNDAY...WEST TO SOUTHWEST WINDS WILL INCREASE TO 25 TO 35 MPH...
WITH WIND GUSTS UP TO 50 MPH POSSIBLE.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION. ALSO...SCATTERED POWER OUTAGES ARE POSSIBLE.

PLEASE STAY TUNED TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR
GO TO WWW.WEATHER.GOV/BURLINGTON FOR FURTHER UPDATES ON THIS
WEATHER SITUATION.

$$

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Burlington, VT wrote its last area forecast discussion before this high wind warning went out at Oct 27, 10:02 AM EDT, 5 hours 57 minutes earlier.

Area forecast discussion, Oct 27, 10:02 AM EDT, 5 hours 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BURLINGTON VT
1002 AM EDT FRI OCT 27 2006

.SHORT TERM /REST OF TODAY/...
SHALLOW STRATOCU LAYER SLOWLY ERODING FROM THE SOUTH AT 14Z ACROSS
THE FORECAST AREA AS SFC RIDGE CRESTS OVER THE NORTH COUNTRY FOR
REMAINDER OF TODAY. CURRENT FORECAST IS ON TRACK. WILL ISSUE A
QUICK UPDATE FOR SKY TRENDS. REST OF FORECAST REMAINS UNCHANGED.

&&

.PREV DISCUSSION...
 /ISSUED 351 AM EDT FRI OCT 27 2006/

SHORT TERM /TODAY THROUGH SATURDAY NIGHT/...
QUIET WEATHER TODAY...THEN COMPLEX WEATHER SYSTEM MOVES THROUGH ON
SATURDAY.

SFC PLOT SHOWS NORTH TO SOUTH ORIENTED RIDGE FROM CENTRAL NY SOUTH
TO THE DELMARVA COASTLINE. THIS RIDGE WILL SHIFT EAST TODAY. STILL
PLENTY OF CLOUDS THIS MORNING AS LOW LEVEL MOISTURE TRAPPED BELOW
THE SUBSIDENCE INVERSION. HOWEVER WERE HOPEFUL THAT THE CLOUDS
WILL BREAK UP DURING THE DAY WITH SOME SURFACE HEATING. THIS WILL
BE OUR BEST CHANCE IN SEVERAL DAYS IN SEEING THE SUN.

HI CI CLOUDS MOVE IN QUICKLY LATER TODAY HOWEVER AS MOISTURE
AHEAD OF THE NEXT SYSTEM SPILLS OVER THE TOP OF THE RIDGE.

GOOD RUN TO RUN CONSISTENCY ALL WEEK IN FORECASTING THE SOUTHERN
STREAM LOW...NOW OVER OKLAHOMA...TO MOVE INTO THE NORTHEAST LATE
TONIGHT INTO SATURDAY. ONLY DIFFERENCE IS GFS AND NAMS
DOWNPLAYING SPINUP OF SEPARATE COASTAL LOW...WITH MAIN AREA LOW
PRESSURE AREA TRAVELLING UP THE ST. LAWRENCE VALLEY ON
SATURDAY...AND TROUGH EXTENDING SOUTHEAST TO SOUTHERN NEW
ENGLAND. SEE HYDRO SECTION BELOW FOR QPF DISCUSSION.

VERY STRONG WIND EVENT IN THE WORKS FOR SATURDAY. SURFACE LOW
DEEPENS AS IT MOVES ACROSS THE AREA. STRONGEST WIND POTENTIAL IS
ON LEEWARD WESTERN SLOPES OF THE GREEN MOUNTAINS...WHERE LOW
LEVEL SUBSIDENCE/DOWNSLOPING WILL BRING WIND GUSTS UP TO 60 MPH
DOWN TO THE SURFACE. WILL ISSUE HIGH WIND WATCH FOR WESTERN
SLOPES FOR SATURDAY. REST OF AREA WILL LIKELY REACH WIND ADVISORY
CRITERIA ON SATURDAY...WHICH WOULD BE ISSUED AS THE EVENT DRAWS
NEARER PER LOCAL POLICY.

BROUGHT RAIN IN LATE FRIDAY NIGHT...AND HIGHER ELEVATIONS COULD
SEE IT BEGIN WITH SOME SNOW OR SLEET MIXED IN. WARM AIR MOVES IN
QUICKLY SATURDAY MORNING...AND ANY FROZEN PRECIP WILL BE BRIEF.
100 PCNT POPS ON SATURDAY WITH RAIN HEAVY AT TIMES WORDING.

SATURDAY NIGHT LOW IS CENTERED TO NORTH IN QUEBEC...AND LOW LEVEL
WINDS WILL SHIFT TO WESTERLY. PLENTY OF LOW LEVEL MOISTURE...AND
WITH SLOW MOVING SURFACE/UPPER LOW WELL SEE CONTINUED
RAIN/SNOWSHOWERS IN FAVORED UPSLOPE REGIONS SIMILAR TO THIS WEEK.

LONG TERM /SUNDAY THROUGH THURSDAY/...
LOW PRESSURE AREA PULLS OFF TO THE NORTHEAST SUNDAY INTO
MONDAY...AND LINGERING RAIN/SNOWSHOWERS IN INSTABILITY AND
TERRAIN WILL TAPER OFF THROUGH MONDAY. RIDGE BUILDS IN ON TUESDAY
WITH BRIEF RESPITE...THEN A COLD FRONT WEDNESDAY BRINGS ANOTHER
CHC FOR RAIN.

AVIATION /06Z-06Z/...

KBTV...VFR.
KMSS...VFR.
KSLK...MVFR DUE TO CIGS...VFR BY 15Z.
KMPV...MVFR DUE TO CIGS...VFR BY 15Z.

PERSISTENT STRATOCUMULS IN MOIST NW FLOW EARLY EARLY TODAY. THIS
IS WEAKENING AS SOME LOWER DEW PTS AND DRIER AIR HAS WORKED INTO
THE AREA. 3.9 IR SATELLITE SHOWING EDGES ERODING SLOWLY. A RIDGE
OF HIGH PRESSURE WILL MOVE THROUGH TODAY WITH LIGHT WINDS
EXPECTED. HIGH CLOUDS WILL START TO ARRIVE LATER TODAY AND LOWER
AND THICKEN AFTER 00Z TONIGHT IN ADVANCE OF LOW PRESSURE IN THE
SOUTH CENTRAL US. OUTLOOK AFT 06Z...PRECIPITATION ARRIVES AND
EXPECT LOWERING CIGS AND VSBYS DOWN TO MVFR/IFR 06Z-12Z SATURDAY.

HYDROLOGY /SATURDAY INTO SATURDAY NIGHT/...
TWO DISTINCT AREAS OF PRECIP WITH SATURDAYS EVENT. THE HEAVIEST
RAIN FORECAST ALONG SOUTHERN NEW ENGLAND UNDER THE REMNANTS OF
THE SOUTHERN STREAM SHORTWAVE. THIS SYSTEM WILL INTERCEPT THE
BEST MOISTURE FLUX...AND MODEL QPF UP TO 3 INCHES IN SOUTHERN NEW
ENGLAND...BUT TAPERING OFF TO 1 TO 2 IN SOUTHERN VT. RELATIVE MIN
IN QPF IN CENTRAL/NORTHEAST VT IN SHADOWED/DOWNSLOPE
REGIONS...THEN SECOND MAX OVER MONTREAL UNDER THE MAIN UPPER/SFC
LOW.

HIGHER RESOLUTION NAM12 ALSO DEPICTS SMALLER SECONDARY MAX IN
ESSEX COUNTY NY...WHERE UPSLOPE FLOW HEADING INTO ADIRONDACKS
WILL ENHANCE PRECIP AMOUNTS AND BRING FLOOD POTENTIAL TO AUSABLE
AND BOQUET BASINS...AS WELL AS SMALLER RIVERS IN SOUTHEAST ESSEX
COUNTY. OTHER RIVERS AT RISK INCLUDE MISSISQUOI AND
PASSUMPSIC...WHERE PRECIP FORECAST IS LESS...BUT HIGH FLOWS
REMAIN FROM HEAVIER RAIN LAST WEEKEND. SOUTHERN VT RIVERS...OTTER
CREEK...WHITE AT RISK FROM HEAVIER PRECIP FORECAST.

WILL CONTINUE THE FLOOD POTENTIAL OUTLOOK /ALBESFBTV/.

&&

.BTV WATCHES/WARNINGS/ADVISORIES...
VT...HIGH WIND WATCH FOR VTZ016>019 FROM 8 AM SATURDAY TO 8 PM
     SATURDAY.
NY...NONE.
&&

SHORT TERM...BANACOS
Hazardous weather outlook, Oct 27, 4:52 AM EDT, 11 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BURLINGTON VT
452 AM EDT FRI OCT 27 2006

NYZ026>031-034-035-087-VTZ001>012-280900-
NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-EASTERN CLINTON-
SOUTHEASTERN ST. LAWRENCE-SOUTHERN FRANKLIN-WESTERN CLINTON-
WESTERN ESSEX-EASTERN ESSEX-SOUTHWESTERN ST. LAWRENCE-GRAND ISLE-
WESTERN FRANKLIN-ORLEANS-ESSEX-WESTERN CHITTENDEN-LAMOILLE-
CALEDONIA-WASHINGTON-WESTERN ADDISON-ORANGE-WESTERN RUTLAND-
WINDSOR-
452 AM EDT FRI OCT 27 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN NEW
YORK...CENTRAL VERMONT...NORTHEAST VERMONT...NORTHWEST VERMONT
AND SOUTHERN VERMONT.

.DAY ONE...TODAY AND TONIGHT

A CHANCE OF WET SNOW WELL AFTER MIDNIGHT TONIGHT WITH UP TO AN
INCH OF ACCUMULATION IN THE ADIRONDACKS AND GREEN MOUNTAINS TOWARD
SATURDAY MORNING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THE POTENTIAL EXISTS FOR RIVER FLOODING SATURDAY AFTERNOON AND
NIGHT. THE POTENTIAL EXISTS FOR STRONG WINDS SATURDAY AND SUNDAY.

A STRONG STORM THREATENS TO BRING A CHANCE OF HEAVY RAIN POSSIBLY
BEGINNING AS MIXED PRECIPITATION OVER THE HIGHER TERRAIN ON
SATURDAY. THERE IS ALSO THE POSSIBILITY OF STRONG WINDS
ESPECIALLY IN THE MOUNTAINS SATURDAY. BLUSTERY AND COLDER AIR WITH A
CHANCE OF RAIN OR SNOW SHOWERS WILL FOLLOW SATURDAY NIGHT INTO SUNDAY
WITH WIND GUSTS TO 40 MPH ACROSS THE ENTIRE AREA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT NEEDED AT THIS TIME. BUT PLEASE STAY
TUNED TO THE NATIONAL WEATHER SERVICE FOR THE LATEST ON THIS
UPCOMING WEEKEND WEATHER EVENT.

VTZ016>019-280900-
EASTERN FRANKLIN-EASTERN CHITTENDEN-EASTERN ADDISON-
EASTERN RUTLAND-
452 AM EDT FRI OCT 27 2006

...HIGH WIND WATCH IN EFFECT FROM SATURDAY MORNING THROUGH
SATURDAY EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
VERMONT...NORTHWEST VERMONT AND SOUTHERN VERMONT.

.DAY ONE...TODAY AND TONIGHT

A CHANCE OF WET SNOW WELL AFTER MIDNIGHT TONIGHT WITH UP TO AN
INCH OF ACCUMULATION IN THE GREEN MOUNTAINS TOWARD SATURDAY
MORNING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THE POTENTIAL EXISTS FOR RIVER FLOODING SATURDAY AFTERNOON AND
NIGHT. THE POTENTIAL EXISTS FOR DAMAGING WIND GUSTS TO 60 MPH
ALONG THE WESTERN SLOPES OF THE GREEN MOUNTAINS SATURDAY. WINDS
OF THIS MAGNITUDE COULD BRING DOWN TREES OR TREE LIMBS CAUSING
POWER OUTAGES.

A STRONG STORM THREATENS TO BRING A CHANCE OF HEAVY RAIN POSSIBLY
BEGINNING AS MIXED PRECIPITATION OVER THE HIGHER TERRAIN ON
SATURDAY. THERE IS ALSO THE POSSIBILITY OF STRONG WIND GUSTS TO
60 MPH ALONG THE IMMEDIATE WESTERN SLOPES OF THE GREEN MOUNTAINS.
BLUSTERY AND COLDER AIR WITH A CHANCE OF RAIN OR SNOW SHOWERS
WILL FOLLOW SATURDAY NIGHT INTO SUNDAY WITH WIND GUSTS TO 40 MPH
ACROSS THE ENTIRE AREA. THERE COULD BE SOME LIGHT SNOW
ACCUMULATION IN THE HIGHER TERRAIN ON SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT NEEDED AT THIS TIME. BUT PLEASE STAY
TUNED TO THE NATIONAL WEATHER SERVICE FOR THE LATEST ON THIS
UPCOMING WEEKEND WEATHER EVENT AND FORWARD ANY REPORTS OF STRONG
WINDS

The office that day

Everything else NWS Burlington, VT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 27, 4:21 AM EDTHigh Wind WatchBTVAddison, Chittenden, Franklin, Rutland12 hr
Oct 27, 4:26 PM EDTWinter Storm WatchBTVFranklin30 hr

Nearby

High Wind Warnings in Vermont, 2006Every high wind warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.